Letters in Mathematical Physics

, Volume 31, Issue 1, pp 1–13

Hamiltonian truncation of the shallow water equation

  • Zhong Ge 
  • Clint Scovel

DOI: 10.1007/BF00751167

Cite this article as:
Zhong, G. & Scovel, C. Lett Math Phys (1994) 31: 1. doi:10.1007/BF00751167


In this Letter, we describe a truncation of the Eulerian description of the shallow water equation of climate modeling to a finite-dimensional Hamiltonian system. The technique is to use an isomorphism from a semidirect product Poisson manifold to a direct product of Poisson manifolds, both of whose components are truncatable to finite-dimensional Poisson manifolds, based on Moser's theorem on volume elements.

Mathematics Subject Classifications (1991)


Copyright information

© Kluwer Academic Publishers 1994

Authors and Affiliations

  • Zhong Ge 
    • 1
  • Clint Scovel
    • 2
  1. 1.The Fields Institute for Research in Mathematical SciencesOntarioCanada
  2. 2.Los Alamos National LaboratoryComputer Research Group, C-3, MS-B265Los AlamosUSA